Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 417098, 7 pages
http://dx.doi.org/10.1155/2014/417098
Research Article

Comparison of Exact Solutions for Heat Transfer in Extended Surfaces of Different Geometries

Center for Differential Equations, Continuum Mechanics and Applications, School of Computational and Applied Mathematics, University of the Witwatersrand (Wits), Private Bag 3, Johannesburg 2050, South Africa

Received 17 January 2014; Accepted 19 February 2014; Published 19 March 2014

Academic Editor: Mariano Torrisi

Copyright © 2014 K. J. Moleofane and R. J. Moitsheki. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Pakdemirli and A. Z. Sahin, “Group classification of fin equation with variable thermal properties,” International Journal of Engineering Science, vol. 42, no. 17-18, pp. 1875–1889, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  2. A. H. Bokhari, A. H. Kara, and F. D. Zaman, “A note on a symmetry analysis and exact solutions of a nonlinear fin equation,” Applied Mathematics Letters, vol. 19, no. 12, pp. 1356–1360, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  3. M. Pakdemirli and A. Z. Sahin, “Similarity analysis of a nonlinear fin equation,” Applied Mathematics Letters, vol. 19, no. 4, pp. 378–384, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  4. O. O. Vaneeva, A. G. Johnpillai, R. O. Popovych, and C. Sophocleous, “Group analysis of nonlinear fin equations,” Applied Mathematics Letters, vol. 21, no. 3, pp. 248–253, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  5. R. O. Popovych, C. Sophocleous, and O. O. Vaneeva, “Exact solutions of a remarkable fin equation,” Applied Mathematics Letters, vol. 21, no. 3, pp. 209–214, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  6. F. Khani, M. A. Raji, and H. Hamedi-Nejad, “Analytical solutions and efficiency of the nonlinear fin problem with temperature-dependent thermal conductivity and heat transfer coefficient,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 8, pp. 3327–3338, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  7. R. J. Moitsheki, T. Hayat, and M. Y. Malik, “Some exact solutions of the fin problem with a power law temperature-dependent thermal conductivity,” Nonlinear Analysis, Real World Applications, vol. 11, no. 5, pp. 3287–3294, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  8. R. J. Moitsheki, “Steady heat transfer through a radial fin with rectangular and hyperbolic profiles,” Nonlinear Analysis: Real World Applications, vol. 12, no. 2, pp. 867–874, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  9. R. J. Moitsheki, “Steady one-dimensional heat flow in a longitudinal triangular and parabolic fin,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 10, pp. 3971–3980, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  10. R. J. Moitsheki and M. D. Mhlongo, “Classical lie point symmetry analysis of a steady nonlinear one-dimensional fin problem,” Journal of Applied Mathematics, vol. 2012, Article ID 671548, 13 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  11. P. L. Ndlovu and R. J. Moitsheki, “Analytical solutions for steady heat transfer in longitudinal fins with temperature dependent properties,” Mathematical Problems in Engineering, vol. 2013, Article ID 273052, 14 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  12. A. Moradi, “Analytical solutions for fin with temperature dependant heat transfer coefficient,” International Journal of Engineering & Applied Sciences, vol. 3, no. 2, pp. 1–12, 2011. View at Google Scholar
  13. G. W. Bluman and S. Kumei, Symmetries and Differential Equations, vol. 81 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1989. View at MathSciNet
  14. G. W. Bluman and S. Anco, Symmetry and Integration Methods for Differential Equations, vol. 154 of Applied Mathematical Sciences, Springer, New York, NY, USA, 2002. View at MathSciNet
  15. G. W. Bluman, A. Cheviakov, and S. Anco, Applications of Symmetry Methods to Partial Differential Equations, vol. 168 of Applied Mathematical Sciences, Springer, New York, NY, USA, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  16. P. J. Olver, Applications of Lie Groups to Differential Equations, vol. 107 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 1986. View at Publisher · View at Google Scholar · View at MathSciNet
  17. N. H. Ibragimov, Elementary Lie Group Analysis and Ordinary Differential Equations, vol. 4 of Mathematical Methods in Practice, John Wiley & Sons, Chichester, UK, 1999. View at MathSciNet
  18. F. M. Mahomed, “Symmetry group classification of ordinary differential equations: survey of some results,” Mathematical Methods in the Applied Sciences, vol. 30, no. 16, pp. 1995–2012, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  19. M. Abramowitz and I. A. Stegun, Handbook of Mathematicsl Functions, Dover, New York, NY, USA, 1972.